MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERNAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERNAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Codes Output Problem (3005); No Tactile Prompts/Feedback (4024)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser has not been returned to belmont for investigation.The manufacturing records for this serial number were reviewed and nothing notable was observed.This unit has not been returned to belmont for service or preventive maintenance since it was shipped to the customer in 2016.Without additional information, it is difficult to determine what occurred in this case.A review of complaints for the past year indicate that this was an isolated incident; however, we will continue to monitor and trend similar reports of this nature.The user facility did not report any patient injury.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Belmont's distributer received a complaint from the user facility and relayed the following report."the touch screen intermittently stop function.A patient got transfused in various speed in a period of 90 minutes because of a bleeding aorta.But on the last phase of these 90 minutes they scaled it down to 50 ml/min, after this it came an error (101) that was possible to override, which they did and then it went up to 750 ml/min automatically and it wasn't possible to turn the speed down.It was constantly on 750 ml/min.When they tried to press "stop", the machine the stopped as long as they hold the button in, but it continued at 750 ml/min when they released the button.From there they didn't wasnt to risk the patient life and they had to get the other belmont they have at their hospital.".
 
Additional Manufacturer Narrative
The rapid infuser, ri-2 involved in the incident was returned to belmont for investigation.The membrane switch was damaged, which prevented the touch screen from functioning properly as reported.Root cause of the damage was unknown.The manufacturing records for this serial number were reviewed and nothing notable was observed.This unit had not been returned to belmont for service or preventive maintenance since it was shipped to the customer in 2016.It was reported that another rapid infuser was used to proceed with the case.The user facility did not report any patient harm.Belmont will continue to monitor and trend similar reports of this nature.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERNAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston rd
billerica, ma
Manufacturer Contact
joelle haun
780 boston rd
billerica, ma 
MDR Report Key9703206
Report Number1219702-2020-00013
Device Sequence Number16571272
Product Code LGZ
UDI-Device Identifier10896128002777
UDI-Public(01)10896128002777
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K141564
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown